Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Can vomiting and diarrhea cause elevated liver enzymes?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I had diarehea and vomiting for 5 days. Before I was feeling well I had my annual bloodwork done. My liver enzymes were elevated twice normal. Could this cause elevated enzymes?
Posted Sat, 18 Jan 2014 in Digestion and Bowels
Answered by Dr. Rhea Chanda 56 minutes later
Brief Answer: gastroenteritis? Detailed Answer: Hello, Elevated liver enzymes can be due to many reasons. Alcohol, hepatitis, celiac disease, certain drugs, fatty liver, obesity, gall bladder problems are some of them. Diarrhea and vomitting are general symptoms and usually related to the gastro-enterological system. Certain causes of elevated liver enzymes do cause vomitting, but less commonly diarrhea. You need an ultrasound and more testing to find out the cause of the elevated liver enzymes. Its possible the two are unrelated. Start a course of antibiotics and probiotics. If its an infection, it should clear up within a few days.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor